MAUDE Adverse Event Report: COOK INC MELKER EMERGENCY CRICOTHYROTOMY CATHETER SET; BWC NEEDLE, EMERGENCY AIRWAY

COOK INC MELKER EMERGENCY CRICOTHYROTOMY CATHETER SET; BWC NEEDLE, EMERGENCY AIRWAY
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported while performing a procedure the blade of the catheter set broke.Additional information has been requested as of the date of this report no other information is available.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the complaint history, device history record, instruction for use (ifu), manufacturing instructions, quality control, specifications, and trends of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
MELKER EMERGENCY CRICOTHYROTOMY CATHETER SET
Common Device Name
BWC NEEDLE, EMERGENCY AIRWAY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6089618
Report Number1820334-2016-01254
Device Sequence Number364258
Product Code BWC
UDI-Device Identifier00827002062467
UDI-Public(01)00827002062467(17)171126(10)5476953
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TCCS-400
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/09/2016
Supplement Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;